MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number PCB00
Medical Device Problem Codes Device Difficult to Setup or Prepare (1487); Inaccurate Delivery (2339); Failure to Advance (2524); Scratched Material (3020)
Health Effect - Clinical Codes Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/22/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If implanted, give date: not applicable, as there is no indication that the lens was implanted if explanted, give date: not applicable, as there is no indication that the lens was implanted attempts have been made to obtain missing information; however, to date, no response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the preloaded intraocular lens would not advance and was not inserted.There was patient contact with patient's left eye, however, could not confirm if it was lens or just the cartridge that touched the eye.Another lens of same model and diopter ((b)(4)) was used as the replacement and a suture was placed.The patient was fine post operation.No further information was provided.
 
Additional Manufacturer Narrative
Additional information: information received revealed that the lens did not advance well in the injector that it had some resistance.The lens became stuck on the injector and was dislodged with a second instrument.After the lens was injected, a scratch on the lens optic was noted.The lens was then cut in half, removed through the main incision which was enlarged to about 3 mm and replaced with another identical lens without any issues.There was no patient injury and no delay in recovery with uncorrected vision post-operation day 1 being 20/20.The suture was placed due to the enlarging of the incision to remove the original lens and a water tight closure was not guaranteed without placing the suture.No further information was provided.Section h6: health effect - impact code: 4631 - more complex surgery.Section h6: health effect - impact code: 4625 - additional surgery (incision enlargement).Section h6: medical device problem code: 3020 - scratched material.Section h6: medical device problem code: 2339 - inaccurate delivery.Section h6: medical device problem code: 1487 - device difficult to setup or prepare.Correction: section d6a: if implanted, give date: not applicable, as lens was removed/replaced in the initial surgery.Section d6b: if explanted, give date: not applicable, as lens was removed/replaced in the initial surgery.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Corrected data: in review, it was noted that initially since the device was not yet received for evaluation, a justification for not having the product investigation (pi) was supposed to be entered in the initial mdr report; however, the justification was inadvertently not added to the section h10 of the initial mdr report; therefore, now that the device has been returned and evaluated, the complete pi results are captured in this supplemental mdr report as additional information.Also, in review, it was noted that the health effect - clinical code (4582) was inadvertently entered in section 'h6' of the initial mdr report for the reported incision enlargement which is incorrect.The information has been corrected in this supplemental mdr report and the following field was updated accordingly: section h6- health effect - clinical code 4581: no code available (incision enlarged).Additional information: section d9: device available for evaluation? yes.Section d9: returned to manufacturer: yes.Section d9: returned to manufacturer on: jan 10, 2022.Section h3: device evaluated by manufacturer: yes.Device evaluation: the product was returned to the manufacturing site for evaluation.Visual inspection of the handpiece under magnification revealed that it was received with the plunger rod in the advanced and locked position.Inspection of the external assembly revealed that the plunger rod was damaged, in a way consistent with a handpiece that was dropped.Visual inspection of the lens under magnification revealed that the lens was received cut in half (one half missing) and with a detached haptic, which is consistent with a lens that was handled during removal.The lens was cleaned, and no further issues were observed.Based on the return condition of the lens the complaint codes stuck in cartridge, cosmetic issue, and delivery issue could not be confirmed.The complaint code difficult to use could not be confirmed via product evaluation.Therefore, no product deficiency could be identified.Manufacturing record review: the manufacturing records for the intraocular lens were reviewed and no non-conformance report (nc) was found as part of this manufacturing records review.The product was manufactured and released according to specification.The search revealed that no other complaints for this production order number have been received.Conclusion: as a result of the investigation there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key13046374
Report Number3012236936-2021-00314
Device Sequence Number12124964
Product Code HQL
UDI-Device Identifier05050474558366
UDI-Public(01)05050474558366(17)220424
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/24/2022
Device Model NumberPCB00
Device Catalogue NumberPCB0000250
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/24/2021
Supplement Date Received by Manufacturer01/03/2022
03/09/2022
Initial Report FDA Received Date12/20/2021
Supplement Report FDA Received Date01/15/2022
03/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/24/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient SexFemale